MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FOOT STRAP ANKLE DSTRCTR STRL(6); COMPONENT, TRACTION, NON-INVASIVE

SMITH & NEPHEW, INC. FOOT STRAP ANKLE DSTRCTR STRL(6); COMPONENT, TRACTION, NON-INVASIVE
Model Number 014407
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during the surgery it was found a foreign matter inside the sterile ankle distractor foot straps package.No patient injuries or delay reported.Unknown if there was a back-up device to complete the surgery.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: h3,h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.An analysis of the customer provided images found thin blue fibers in the packaging that matched the coloring and thread size of the nylon strap.The batch number of the packaging this was found in was not found.A visual inspection revealed that the package had not been opened, and the seals did not contain any voids or problems.On this package, however, the top film had been sliced through.It is assumed that this occurred in transit to the evaluation center, as a similar slice was noted on the paper covering the package and the exterior zip bag.There was a small blue fiber in the packaging the matched the color and sheen of the nylon strap.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A review of the drawing found that packages must be free of particulates.The complaint was confirmed and the root cause was associated with transport.Factors that could have contributed to the reported event include excess rubbing or jostling in transport, tough shipping and handling, or an impact event.

Brand Name
FOOT STRAP ANKLE DSTRCTR STRL(6)
Common Device Name
COMPONENT, TRACTION, NON-INVASIVE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11100324
Report Number1219602-2020-02212
Device Sequence Number3781195
Product Code KQZ
UDI-Device Identifier03596010095329
UDI-Public03596010095329
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2025
Device Model Number014407
Device Catalogue Number014407
Device Lot Number2056656
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2021
Initial Date Received by Manufacturer 12/09/2020
Supplement Date Received by Manufacturer03/09/2021
Initial Report FDA Received Date12/31/2020
Supplement Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1